Alert archive / Tennessee / High Wind Warnings in 2022

High Wind Warning 1, NWS Morristown, TN

December 31, 20214 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Dec 31, 2021, 9:22 PM EST for 4 counties in Tennessee. It took effect at Jan 1, 2022, 10:00 AM EST. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2021, 9:22 PM EST (02:22 UTC)
In effect from
Jan 1, 2022, 10:00 AM EST
Expired
Jan 2, 2022, 2:51 AM EST
In force
17 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 8:00 PM ESTNON-TSTM WND GST 532 Nne Happy Valley, TNRECORDED AT LOOK ROCK WIND TOWER.
Jan 1, 11:00 PM ESTNON-TSTM WND GST 723 Ese Wears Valley, TNRECORDED AT COVE MOUNTAIN WIND TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS74 KMRX 010222
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
922 PM EST Fri Dec 31 2021

TNZ041-072-074-087-011200-
/O.NEW.KMRX.HW.W.0001.220101T1500Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
922 PM EST Fri Dec 31 2021

...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 AM EST
SUNDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier
  Smoky Mountains and Southeast Monroe Counties generally near or
  above 4000 feet elevation.

* WHEN...From 10 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to the general high winds,
  severe thunderstorms capable of producing damaging wind gusts
  and a few tornadoes will be possible across the region. Please
  have multiple ways to receive any watches or warnings that could
  be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
5 follow-up statements
791 
WWUS74 KMRX 010831
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
331 AM EST Sat Jan 1 2022

TNZ041-072-074-087-011800-
/O.CON.KMRX.HW.W.0001.220101T1500Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
331 AM EST Sat Jan 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains and Southeast Monroe Counties generally near 
  or above 4000 feet elevation.

* WHEN...From 10 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to the general high winds, 
  severe thunderstorms capable of producing damaging wind gusts 
  and a few tornadoes will be possible across the region. Please 
  have multiple ways to receive any watches or warnings that 
  could be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ060-061-TNZ012>018-035>040-042>047-067>071-073-081>086-098>102-
VAZ001-002-005-006-008-011800-
/O.NEW.KMRX.WI.Y.0001.220101T1800Z-220102T0600Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson-
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, 
Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, 
Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, 
Russellville, Bybee, Newport, Greeneville, Cedar Creek, 
Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, 
Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, 
Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, 
Knoxville, Lake Forest, Jefferson City, Strawberry Plains, 
Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, 
Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
331 AM EST Sat Jan 1 2022 /231 AM CST Sat Jan 1 2022/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 1 AM EST /MIDNIGHT CST/ SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 1 PM EST /noon CST/ this afternoon to 1 AM EST 
  /midnight CST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TD
407 
WWUS74 KMRX 011535
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1035 AM EST Sat Jan 1 2022

TNZ041-072-074-087-020600-
/O.CON.KMRX.HW.W.0001.000000T0000Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1035 AM EST Sat Jan 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains and Southeast Monroe Counties generally near 
  or above 4000 feet elevation.

* WHEN...From 10 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition to the high winds, severe 
  thunderstorms capable of producing damaging wind gusts and a few
  tornadoes will be possible across the region. Please have 
  multiple ways to receive any watches or warnings that could be 
  issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ060-061-TNZ012>018-035>040-042>047-067>071-073-081>086-098>102-
VAZ001-002-005-006-008-020600-
/O.CON.KMRX.WI.Y.0001.220101T1800Z-220102T0600Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson-
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, 
Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, 
Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, 
Russellville, Bybee, Newport, Greeneville, Cedar Creek, 
Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, 
Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, 
Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, 
Knoxville, Lake Forest, Jefferson City, Strawberry Plains, 
Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, 
Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
1035 AM EST Sat Jan 1 2022 /935 AM CST Sat Jan 1 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 1 PM EST /noon CST/ this afternoon to 1 AM EST 
  /midnight CST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In addition to the gusty winds, severe 
  thunderstorms capable of producing damaging wind gusts and a few
  tornadoes will be possible across the region. Please have 
  multiple ways to receive any watches or warnings that could be 
  issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
713 
WWUS74 KMRX 011950
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
250 PM EST Sat Jan 1 2022

TNZ041-072-074-087-020600-
/O.CON.KMRX.HW.W.0001.000000T0000Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
250 PM EST Sat Jan 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains and Southeast Monroe Counties generally near 
  or above 4000 feet elevation.

* WHEN...From 10 AM Saturday to 4 AM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ060-061-TNZ012>018-035>040-042>047-067>071-073-081>086-098>102-
VAZ001-002-005-006-008-020600-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-220102T0600Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson-
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade, 
Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge, 
Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, 
Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, 
Russellville, Bybee, Newport, Greeneville, Cedar Creek, 
Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton, 
Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, 
Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, 
Knoxville, Lake Forest, Jefferson City, Strawberry Plains, 
Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, 
Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
250 PM EST Sat Jan 1 2022 /150 PM CST Sat Jan 1 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/
SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 1 PM EST /noon CST/ this afternoon to 1 AM EST 
  /midnight CST/ Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
284 
WWUS74 KMRX 020450
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1150 PM EST Sat Jan 1 2022

NCZ060-061-TNZ012>018-035>040-042>047-067>071-073-081>086-098>102-
VAZ001-002-005-006-008-020600-
/O.CAN.KMRX.WI.Y.0001.000000T0000Z-220102T0600Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Roane-Loudon-Knox-Jefferson-
Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
1150 PM EST Sat Jan 1 2022 /1050 PM CST Sat Jan 1 2022/

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria; therefore, the advisory
is cancelled.

$$

TNZ041-072-074-087-020900-
/O.CON.KMRX.HW.W.0001.000000T0000Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1150 PM EST Sat Jan 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 70 mph.

* WHERE...Blount Smoky Mountains, Sevier Smoky Mountains, Cocke
  Smoky Mountains and Southeast Monroe Counties generally at or 
  above 4000 feet elevation.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
739 
WWUS74 KMRX 020751
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
251 AM EST Sun Jan 2 2022

TNZ041-072-074-087-020900-
/O.CAN.KMRX.HW.W.0001.000000T0000Z-220102T0900Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
251 AM EST Sun Jan 2 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased behind the showers and thunderstorms ahead 
of the cold front as they moved east out of the eastern Tennessee 
mountains so have cancelled the high wind warning.

$$

TD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 31, 6:31 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 31, 6:31 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
631 PM EST Fri Dec 31 2021

.UPDATE...
FOR 00Z AVIATION.

&&

.SHORT TERM...(Tonight through Saturday)...

Key Messages:

1. Elevated showers and thunderstorms tonight as warm front lifts
north through the forecast area.

2. Scattered showers and thunderstorms developing by late
afternoon ahead of potential severe weather event tomorrow night.

Discussion:

Broad WSW upper flow will remain in place across the southern
tier states tonight and into Saturday. A shortwave trough will
eject ENE out of New Mexico tonight and into Saturday morning
which will help pull a warm front north through the forecast area
late tonight as southerly flow strengthens out ahead of it.
Already have some isolated storms ongoing across northeast AL and
northern GA this afternoon and some HREF members, namely the HRRR,
shows this continuing to blossom and spread northeast across areas
from Polk count TN eastward into western NC. This should be mostly
it in terms of precip until later tonight when isentropic ascent
ramps up. Have PoPs following the HiresWFV3 mostly, showing
fairly widespread elevated convection developing tonight along the
TN/GA border and lifting north towards the KY/VA/TN border area by
daybreak or so tomorrow. This should yield mostly dry conditions
tomorrow as we are deep into the warm sector of this system, but
couldn't take PoPs completely out as some isolated convective
showers will certainly be possible during the day.

By late tomorrow afternoon, aforementioned New Mexico shortwave
shifts east to TN/KY, and low level flow responds accordingly. By
21z most guidance shows H85 flow ramping up to 40-50kt across the
Cumberland plateau, which will eventually shift east into the CWA
for a conditional severe weather threat tomorrow night. It's
doubtful that there will be much of any strong to severe
convection before the end of the short term but would expect the
southern Cumberland plateau area to be the location to watch if
so.

CD

.LONG TERM...(Saturday Night through Friday)...

Key Messages:

1. Strong to severe storms will be possible Saturday evening, with
damaging wind gusts and heavy rainfall being the main impacts.

2. Much colder temperatures are expected Sunday, with a transition
from rain to snow Sunday evening into early Monday. Snow
accumulations are possible in the Valley, with the highest amounts
expected in the higher terrain and NE TN & SW VA.

Discussion:

Saturday evening through Monday morning looks to have active and
varied weather from strong/severe storms, flooding, and winter
weather all within a 48 hour timeframe. All of this weather will be
driven by a strong dynamic system swinging through the
Ohio/Tennessee Valley's over the weekend. Will break down the
current thoughts on the threats with this system.

1) Severe.

Very warm day is expected with a strong low level jet out of the
southwest to the south of the frontal boundary. This will help to
pump in warm, unstable air, along with good speed shear. Directional
shear component is not as impressive, but with these strong winds
helping to increase low level shear of 30+ knots in the eastern TN
Valley, the chance for a possible tornado is present. Biggest
question looks like it will be how much instability is available for
storms to tap into. As usual the NAM is the most bullish with MLCAPE
while most other forecast soundings showing a more moderate 300-500
J/kg, but all of these are pretty high for New Years Day. Think the
biggest threat with possible severe weather will be strong straight
line winds as this fast moving system makes it's way through, but a
quick isolated spin up of a tornado can't be ruled out along the
QLCS line. Think the main line will move onto the Cumberland Plateau
around 00z, and quickly push east of the mountains by around 06/07z.

2) Flooding.

This system will also have a good amount of moisture to work with as
the jet helps to pull in Gulf moisture, and PWAT values rise above 1
inch in the Valley. This will help produce heavy showers and
thunderstorms that could quickly dump a moderate amount of rain
ahead of the line with isolated storms, and as the main line moves
thorugh. High resolution models and Plumes indicate that 0.5-1.5
inches of rain are expected on Saturday which could lead to flooding
of low lying and poor drainage areas by Saturday evening into early
Sunday. But hopefully with this system quickly moving through the
QPF amounts and flooding will be somewhat mitigated.

3) Snow.

By Sunday we should get a brief break in precipitation chances as
the line is to the east of the mountains, and the surface low begins
to move through the Tennessee Valley. This will bring with it a
strong shot of cold air Sunday night into Monday morning quickly
dropping temperatures below freezing. With the 12z model runs some
of the operational models are now indicating that the system will be
stronger and slower than previous model runs. If this verifies it
would mean that colder air and higher QPF amounts would be likely
leading to more snow in the southern Appalachians and eastern TN
Valley. Operational GFS has gone MUCH higher on snowfall amounts
overnight, and in general most models have increased snowfall
amounts overnight. Have bumped up official snow amounts in the
Valley, but have been much more tame with amounts ranging from a
dusting to quarter inch around Chattanooga, up to around an inch or
more in the Tri-Cities... Higher amounts closer to 2+ inches can be
expected in the higher elevations of the southern Appalachians and
northern Cumberland Plateau. Have stayed closer to GEFS plumes which
show a much lower amount compared to the operational models. Think
that snowfall totals may need to be bumped up if models continue the
trend of slower and stronger with the low, but would like to see
multiple runs of the stronger/slower solution, and would also like
to see ensemble members in better agreement with the slightly higher
snow amounts. Have also undercut some guidance because ground
temperatures are still going to be very warm (highs in the 70s/60s
the days before) so snow will hit the ground quickly melt... Snow
totals on the snow board will be much higher than what people
actually see on the ground and on the roads (which is what most
people actually care about).

Weather quiets down by Monday afternoon and we get into a more mild
and seasonable pattern thorugh the middle of the work week. Another
trough will begin to swing through the eastern half of the US by the
end of the work week... Temperatures are expected to be warm enough
that most of the precipitation that falls Thursday into Friday will
be all liquid, but in the overnight hours we could switch over to
light snow in the Valley... But this is still a ways off and
confidence will likely increase after we past this weekend system.

ABM

&&

.AVIATION...
00Z TAF DISCUSSION.

Poor flight conditions forecast through the period. MVFR cigs and
vis likely to prevail tonight with a moist boundary layer and a
secondary warm front surging northward. This will initiate some
scattered showers late tonight with a few vcts near CHA and TYS.
We dry out some in the warm sector tomorrow with vcsh and some
vcts during the afternoon. Winds become strong from 200 to 240 deg
during the mid-day to afternoon hours on Saturday with gusts
potentially approaching 40 kt at terminals. A line of
thunderstorms is expected near the end of the period with severe
wind gusts possible.

JB

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             64  75  56  65  29 /  80  70 100  70  30
Knoxville McGhee Tyson Airport, TN  62  74  56  64  27 /  90  60 100  70  50
Oak Ridge, TN                       61  73  53  62  26 /  90  60 100  70  50
Tri Cities Airport, TN              55  73  55  62  25 /  90  50 100  60  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Dec 31, 4:00 PM EST, 5 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
400 PM EST Fri Dec 31 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-012100-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
400 PM EST Fri Dec 31 2021 /300 PM CST Fri Dec 31 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No widespread hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A strong system will move through the Tennessee Valley region on
Saturday and Saturday night. This system will bring moderate to
heavy rainfall, strong storms that may produce damaging wind
gusts, and a potential for isolated tornadoes in the southern
Tennessee Valley.

Colder air arrives Sunday. Lingering rain showers will turn to
snow showers Sunday evening across the area before tapering off
early Monday morning. Light snow accumulations will be possible
across the mountains of East Tennessee, southwest Virginia, and
southwest North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed for severe weather and flash
flooding on Saturday.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:31 AM ESTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more20 hr
Jan 1, 12:17 PM ESTSpecial Weather StatementMRXKnox28 min
Jan 1, 12:45 PM ESTSpecial Weather StatementMRXGrainger, Hamblen, Hancock45 min
Jan 1, 3:19 PM ESTSpecial Weather StatementMRXHamilton, McMinn26 min
Jan 1, 3:49 PM ESTSpecial Weather StatementMRXScott41 min
Jan 1, 6:41 PM ESTSpecial Weather StatementMRXAnderson, Union49 min
Jan 1, 6:46 PM ESTSevere Thunderstorm WarningMRXSequatchie29 min

Nearby

High Wind Warnings in Tennessee, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.